Alert archive / Tennessee / Wind Advisories in 2007
Wind Advisory 15, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Nov 14, 2007, 3:02 PM EST for 9 counties in Tennessee; Cherokee County, Clay County, North Carolina. It took effect at Nov 15, 2007, 6:00 AM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2007, 3:02 PM EST (20:02 UTC)
- In effect from
- Nov 15, 2007, 6:00 AM EST
- Expired
- Nov 15, 2007, 9:13 PM EST
- In force
- 15 hr
- Issued by
- NWS Morristown, TN
Counties Cherokee County, NC, Clay County, NC, Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Polk County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 48 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.0 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMRX 142002 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 302 PM EST WED NOV 14 2007 ...STRONG WINDS IN THE MOUNTAINS ON THURSDAY... .A STRONG COLD FRONT WILL PASS THROUGH THE SOUTHERN APPALACHIAN REGION TONIGHT. BEHIND THE FRONT...WINDS WILL SHIFT TO THE NORTHWEST AND INCREASE. WINDS ARE EXPECTED TO REACH BETWEEN 25 AND 35 MPH DURING THE DAY ON THURSDAY...WITH WIND GUSTS UP TO 50 MPH. NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-150945- /O.NEW.KMRX.WI.Y.0015.071115T1100Z-071116T0500Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK...DUCKTOWN 302 PM EST WED NOV 14 2007 ...WIND ADVISORY IN EFFECT FROM 6 AM THURSDAY TO MIDNIGHT EST THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM THURSDAY TO MIDNIGHT EST THURSDAY NIGHT. WINDS WILL SHIFT TO THE NORTHWEST AND INCREASE LATE TONIGHT BEHIND THE PASSAGE OF A STRONG COLD FRONT. WINDS DURING THE DAY THURSDAY AND INTO THURSDAY EVENING WILL BE SUSTAINED BETWEEN 25 AND 35 MPH...WITH WIND GUSTS AS HIGH AS 50 MPH IN THE HIGHER ELEVATIONS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. WEAK TREES OR TREE LIMBS AND UNSECURED OUTDOOR OBJECTS MAY BE BLOWN OVER. $$ DGS
5 follow-up statements
000 WWUS74 KMRX 150455 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1155 PM EST WED NOV 14 2007 ...STRONG WINDS IN THE MOUNTAINS ON THURSDAY... .A STRONG COLD FRONT WILL PASS THROUGH THE SOUTHERN APPALACHIAN REGION TONIGHT. BEHIND THE FRONT...WINDS WILL SHIFT TO THE NORTHWEST AND INCREASE. WINDS ARE EXPECTED TO REACH BETWEEN 25 AND 35 MPH DURING THE DAY ON THURSDAY...WITH WIND GUSTS UP TO 50 MPH. NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-151300- /O.CON.KMRX.WI.Y.0015.071115T1100Z-071116T0500Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK...DUCKTOWN 1155 PM EST WED NOV 14 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THURSDAY TO MIDNIGHT EST THURSDAY NIGHT... A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THURSDAY TO MIDNIGHT EST THURSDAY NIGHT. WINDS WILL SHIFT TO THE NORTHWEST AND INCREASE LATE TONIGHT BEHIND THE PASSAGE OF A STRONG COLD FRONT. WINDS DURING THE DAY THURSDAY AND INTO THURSDAY EVENING WILL BE SUSTAINED BETWEEN 25 AND 35 MPH...WITH WIND GUSTS AS HIGH AS 50 MPH IN THE HIGHER ELEVATIONS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. WEAK TREES OR TREE LIMBS AND UNSECURED OUTDOOR OBJECTS MAY BE BLOWN OVER. $$ GH
000 WWUS74 KMRX 150922 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 422 AM EST THU NOV 15 2007 ...STRONG WINDS ACROSS THE AREA TODAY... .WINDS WILL INCREASE TODAY BEHIND A STRONG FRONT THAT PASSED THROUGH THE SOUTHERN APPALACHIANS REGION LAST NIGHT. NORTHWEST WINDS ARE EXPECTED TO REACH BETWEEN 25 AND 35 MPH WITH GUST TO 45 MPH IN THE HIGHER ELEVATIONS TODAY. WEST TO NORTHWEST WINDS AT 20 TO 25 MPH WITH HIGHER GUSTS ARE EXPECTED IN THE VALLEY. TNZ012>017-035>040-042-044-046-067>071-073-081>086-098>101-VAZ001- 002-005-006-008-151730- /O.NEW.KMRX.LW.Y.0007.071115T1100Z-071116T0500Z/ SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN- ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-NORTHWEST GREENE- WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX-JEFFERSON- NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN- NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-LEE-WISE-SCOTT- RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG... CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN... NEWPORT...GREENEVILLE...JOHNSON CITY...ELIZABETHTON...KINGSTON... LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE... DUNLAP...PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE... JASPER...CHATTANOOGA...CLEVELAND...BENTON...JONESVILLE...WISE... GATE CITY...LEBANON...ABINGDON 422 AM EST THU NOV 15 2007 /322 AM CST THU NOV 15 2007/ ...LAKE WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST /11 PM CST/ TONIGHT... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST /11 PM CST/ TONIGHT. WEST TO NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 20 TO 25 MPH WITH HIGHER GUSTS TODAY. A LAKE WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 20 TO 30 MPH AT TIMES. THIS WILL CAUSE A ROUGH CHOP ON AREA LAKES. BOATERS ON AREA LAKES SHOULD EXERCISE CAUTION IN THESE CONDITIONS. $$ NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-151730- /O.CON.KMRX.WI.Y.0015.071115T1100Z-071116T0500Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK...DUCKTOWN 422 AM EST THU NOV 15 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. NORTHWEST WINDS TODAY AND INTO THIS EVENING WILL BE SUSTAINED BETWEEN 25 AND 35 MPH...WITH WIND GUSTS AS HIGH AS 45 MPH IN THE HIGHER ELEVATIONS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. WEAK TREES OR TREE LIMBS AND UNSECURED OUTDOOR OBJECTS MAY BE BLOWN OVER. $$ GH
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
000 WWUS74 KMRX 152041 AAA NPWMRX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 341 PM EST THU NOV 15 2007 ...STRONG WINDS ACROSS THE AREA THIS EVENING... .WINDS WILL BE STRONG THROUGH THIS EVENING BEHIND A COLD FRONT THAT PASSED THROUGH THE SOUTHERN APPALACHIANS REGION LAST NIGHT. NORTHWEST WINDS ARE EXPECTED TO REACH BETWEEN 25 AND 35 MPH WITH GUSTS TO 45 MPH IN THE HIGHER ELEVATIONS THIS EVENING. TNZ012>017-035>040-042-044-046-067>071-073-081>086-098>101-VAZ001- 002-005-006-008-152145- /O.CAN.KMRX.LW.Y.0007.000000T0000Z-071116T0500Z/ SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN- ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-NORTHWEST GREENE- WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX-JEFFERSON- NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN- NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-LEE-WISE-SCOTT- RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG... CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN... NEWPORT...GREENEVILLE...JOHNSON CITY...ELIZABETHTON...KINGSTON... LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE... DUNLAP...PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE... JASPER...CHATTANOOGA...CLEVELAND...BENTON...JONESVILLE...WISE... GATE CITY...LEBANON...ABINGDON 341 PM EST THU NOV 15 2007 /241 PM CST THU NOV 15 2007/ ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE LAKE WIND ADVISORY. WINDS IN THE TENNESSEE VALLEY AND SOUTHWEST VIRGINIA HAVE DECREASED TO 10 TO 20 MPH IN MOST PLACES. SOME HIGHER ELEVATIONS COULD SEE WINDS UP TO 25 MPH FOR A FEW HOURS THIS EVENING. $$ NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-160500- /O.CON.KMRX.WI.Y.0015.000000T0000Z-071116T0500Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK...DUCKTOWN 341 PM EST THU NOV 15 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. NORTHWEST WINDS THIS EVENING WILL BE SUSTAINED BETWEEN 25 AND 35 MPH...WITH WIND GUSTS AS HIGH AS 40 MPH IN THE HIGHER ELEVATIONS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. WEAK TREES OR TREE LIMBS AND UNSECURED OUTDOOR OBJECTS MAY BE BLOWN OVER. $$ DGS
000 WWUS74 KMRX 160213 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 913 PM EST THU NOV 15 2007 ...WINDS WILL DECREASE OVERNIGHT... .HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE AREA. WEST TO NORTHWEST WINDS WILL LOWER TO 10 TO 20 MPH OVERNIGHT. NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-160315- /O.CAN.KMRX.WI.Y.0015.000000T0000Z-071116T0500Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK...DUCKTOWN 913 PM EST THU NOV 15 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND ADVISORY. NORTHWEST WINDS WILL LOWER TO 10 TO 20 MPH OVERNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Nov 14, 2:18 PM EST, 44 minutes earlier.
Area forecast discussion, Nov 14, 2:18 PM EST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
218 PM EST WED NOV 14 2007
.SHORT TERM (TONIGHT THROUGH THURSDAY)...
A DIGGING TROUGH OVER THE PLAINS WILL PUSH A STRONG COLD FRONT
THROUGH THE AREA TONIGHT. THE FRONT IS NOW MOVING INTO WEST TN...AND
IS PROJECTED TO MOVE ACROSS EAST TN BETWEEN 04Z AND 09Z. SHOWERS AND
THUNDERSTORMS ARE INCREASING AHEAD OF THE FRONT IN MIDDLE TN AS A
MIDLEVEL CAP WEAKENS. WILL ALSO SEE INCREASING UPPER DIFFLUENCE WITH
FAVORABLE POSITIONING OF THE POLAR AND SUBTROPICAL JETS. SURFACE
HEATING HAS BROUGHT TEMPS INTO THE LOWER TO MID 70S IN THE CENTRAL
AND SOUTHERN VALLEY...RESULTING IN GOOD INSTABILITY...BUT THE BEST
DYNAMICS WILL PROVIDE LIFT AFTER SUNSET. THIS TIMING DIFFERENCE MAY
LIMIT THE SEVERE POTENTIAL...BUT ISOLATED SEVERE STORMS WILL STILL
BE POSSIBLE WITH DAMAGING WINDS BEING THE MAIN THREAT. POPS WILL BE
CATEGORICAL BEFORE 06Z.
BEHIND THE FRONT...WINDS WILL INCREASE AND BECOME GUSTY FROM THE
NORTHWEST...AND DEWPOINTS WILL QUICKLY FALL. TEMPS THROUGH THE DAY
TOMORROW WILL HOLD NEARLY STEADY FROM MORNING LOWS. EXPECT CLOUDS TO
BECOME SCATTERED IN THE MORNING WITH LOW TO MIDLEVEL DRY
ADVECTION...BUT BECOME BROKEN AGAIN IN THE AFTERNOON AS COLD TEMPS
ALOFT GENERATE STRATOCU. AN UPSLOPE FLOW IN THE MOUNTAINS WILL KEEP
A CHANCE OF SHOWERS THERE. WINDS WILL BE QUITE STRONG...25 TO 35 MPH
WITH GUSTS OF 40 TO 50 MPH IN THE MOUNTAINS...AND A WIND ADVISORY
WILL BE ISSUED FROM 6 AM UNTIL MIDNIGHT. WIND IN VALLEY LOCATIONS
WILL BE BETWEEN 15 AND 25 MPH WITH GUSTS TO 30 MPH.
.LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)...
TEMPERATURES TAKE A PLUNGE AFTER THE FRONT PASSES THROUGH IN THE
SHORT TERM. A LITTLE WRAP AROUND SNOW IN THE HIGHER ELEVATIONS NOT
OUT OF THE QUESTION BUT FEEL EVEN THERE THIS TIME OF YEAR ONLY
LIMITED AMOUNTS. TEMPERATURES WILL WARM SLIGHTLY INTO THE WEEKEND
THEN A LIMITED RE-ENFORCING SHOT OF COOL AIR AGAIN ON MONDAY TO
KEEP HIGHS GENERALLY HOVERING IN THE 50S TO LOW 60S AND LOWS IN THE
30S TO LOW 40S.
ON THE PRECIPITATION FRONT...HAVE BACKED OFF THE RAIN CHANCES OVER
THE WEEKEND AND EARLY PART OF THE WEEK AND LOOKS LIKE THE BEST SHOT
IS TOWARDS THE END OF THE PERIOD NEXT WEDNESDAY. GUIDANCE NUMBERS
APPEAR REASONABLE AND VERY SMALL DEVIATION.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 48 52 34 56 33 / 100 0 0 0 0
KNOXVILLE MCGHEE TYSON AIRPORT, TN 46 46 32 51 32 / 100 0 10 0 0
OAK RIDGE, TN 45 46 31 53 32 / 100 0 0 0 0
TRI CITIES AIRPORT, TN 45 45 29 47 25 / 100 10 10 0 0
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY FROM 6 AM THURSDAY TO MIDNIGHT EST THURSDAY NIGHT
FOR THE FOLLOWING ZONES: CHEROKEE...CLAY.
TN...WIND ADVISORY FROM 6 AM THURSDAY TO MIDNIGHT EST THURSDAY NIGHT
FOR THE FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...COCKE
SMOKY MOUNTAINS...EAST POLK...JOHNSON...SEVIER SMOKY
MOUNTAINS...SOUTHEAST CARTER...SOUTHEAST GREENE...SOUTHEAST
MONROE...UNICOI.
VA...NONE.
&&
DGS/HWHazardous weather outlook, Nov 14, 4:45 AM EST, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 445 AM EST WED NOV 14 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-150945- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 445 AM EST WED NOV 14 2007 /345 AM CST WED NOV 14 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL APPROACH THE AREA LATE TODAY...TRIGGERING SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. AT THIS TIME...IT APPEARS THAT SOME THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. IN ADDITION...AN ISOLATED TORNADO OR TWO COULD BE POSSIBLE ACROSS SOUTHEAST AND CENTRAL EAST TENNESSEE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Nov 14, 10:28 AM EST, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1028 AM EST WED NOV 14 2007 TNZ012>014-035>037-067>069-071-081>086-098>101-150300- SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-ANDERSON-UNION-ROANE-LOUDON- KNOX-NW BLOUNT-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN- NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... WARTBURG...CLINTON...OAK RIDGE...MAYNARDVILLE...KINGSTON... LENOIR CITY...KNOXVILLE...MARYVILLE...DUNLAP...PIKEVILLE... DAYTON...DECATUR...ATHENS...MADISONVILLE...JASPER...CHATTANOOGA... CLEVELAND...BENTON 1028 AM EST WED NOV 14 2007 /928 AM CST WED NOV 14 2007/ ...CHANCE OF SEVERE THUNDERSTORMS THIS EVENING... A STRONG COLD FRONT WILL APPROACH EAST TENNESSEE TONIGHT. AHEAD OF THE FRONT...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO AFFECT THE AREA THIS EVENING. SUNSHINE IN THE TENNESSEE VALLEY THIS AFTERNOON WILL CREATE UNSTABLE CONDITIONS...WHICH WILL HELP ENHANCE THE THUNDERSTORMS. WITH THE INSTABILITY COMBINING WITH STRONG WINDS ALOFT...SOME OF THE STORMS COULD BECOME SEVERE. THE MAIN THREAT WITH THE STORMS WILL BE DAMAGING WINDS..WITH LARGE HAIL ALSO POSSIBLE. THE MOST LIKELY TIME FOR STRONG TO SEVERE STORMS WILL BE BETWEEN 6 PM AND 10 PM. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. DGS
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 10:59 PM EST | Dense Fog Advisory | MRX | Anderson, Bledsoe, Blount, Bradley, Campbell, Carter and 27 more | 9 hr |
| Nov 14, 6:33 PM EST | Areal Flood Advisory | MRX | Anderson, Morgan, Roane | 117 min |
| Nov 14, 6:57 PM EST | Severe Thunderstorm Warning | MRX | Roane | 48 min |
Nearby
Wind Advisories in Tennessee, 2007Wind Advisories in North Carolina, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.